Missouri, 2013Flash Flood and Hail in Missouri, June 22 to 23, 2013
June 22 to 23, 2013 · NWS SGF · 8 events in 3 counties and zones
Isolated afternoon pulse storms produced a few reports of damaging winds and isolated large hail along with heavy rainfall which caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated afternoon pulse storms produced a few reports of damaging winds and isolated large hail along with heavy rainfall which caused flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 22, 2:15 PM CST, 37 minutes earlier.
Area forecast discussion, Jun 22, 2:15 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT SAT JUN 22 2013
.MESOSCALE DISCUSSION...
ISSUED AT 3 PM CDT SAT JUN 22 2013
ISOLATED TO SCATTERED THUNDERSTORMS HAD DEVELOPED MAINLY ACROSS
THE EASTERN OZARKS OF SOUTH CENTRAL MISSOURI THIS AFTERNOON...AND
ESPECIALLY ALONG AND JUST EAST OF HIGHWAY 63.
THIS CONVECTION HAD DEVELOPED WITHIN AN AXIS OF MODEST LOW LEVEL
CONVERGENCE AND RICHER PRECIPITABLE WATER VALUES OVER 1.5 INCHES.
A SHEAR AXIS TRANSLATING EASTWARD ACROSS THE REGION THROUGH THE
UPPER RIDGE MAY ALSO BE AIDING DEVELOPMENT.
CANNOT RULE OUT A COUPLE OF MARGINALLY SEVERE STORMS WITH STRONG
WIND GUSTS GIVEN THETA E DIFFERENTIAL OF ABOUT 25 DEGREES C. A
LIMITED RISK FOR LOCALIZED DAMAGING WIND WAS INCLUDED IN THE
LATEST HAZARDOUS WEATHER OUTLOOK.
WILL ALSO HAVE TO MONITOR FOR LOCALLY HEAVY RAINFALL GIVEN THE
SLOW MOVEMENT AND TRAINING.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 255 PM CDT SAT JUN 22 2013
TYPICAL SUMMER TIME PATTERN WILL PREVAIL THE REMAINDER OF THE
WEEKEND.
THE ISOLATED THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON
WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING.
WILL LIKELY SEE A REPEAT OF ISOLATED DIURNALLY DRIVEN CONVECTION
ACROSS THE EASTERN OZARKS AND FAR SOUTHERN MISSOURI WITHIN AXIS OF
HIGH PRECIPITABLE WATER VALUES AND COOLER MID LEVEL TEMPERATURES.
OTHERWISE ANOTHER SEASONABLY HOT AND HUMID DAY IS IN STORE
WITH HEAT INDEX VALUES REACHING THE MIDDLE 90S TO NEAR 100
DEGREES.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 255 PM CDT SAT JUN 22 2013
OUR REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
INTO EARLY AND MIDDLE PART OF NEXT WEEK. 500 MB HEIGHTS WILL BUILD
AS THE UPPER RIDGE BUILDS AMPLIFIES AND BECOMES CENTERED OVER THE
CENTRAL ROCKIES. THIS WILL HELP NUDGE HIGH TEMPERATURES A BIT
HIGHER INTO THE LOWER AND MIDDLE 90S. AFTERNOON HEAT INDEX VALUES
WILL REACH THE MIDDLE 90S TO NEAR 100 DEGREES THROUGH MID WEEK.
AN ISOLATED AFTERNOON THUNDERSTORM CANNOT BE RULED OUT MAINLY
ACROSS SOUTH CENTRAL MISSOURI THROUGH MID WEEK BUT COVERAGE WILL
BE VERY LOCALIZED. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
INCREASE THURSDAY AND FRIDAY AS A FRONT PUSHES SOUTHWARD ALONG THE
EASTERN PERIPHERY OF THE UPPER RIDGE. THIS WILL BRING COOLER
TEMPERATURES WITH A DRIER AIR MASS POSSIBLY MAKING ITS WAY INTO THE
REGION BY NEXT WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1210 PM CDT SAT JUN 22 2013
FOR THE KSGF...KJLN AND KBBG TAFS...DIURNAL CUMULUS CLOUDS WILL
CONTINUE TO DEVELOP THIS AFTERNOON AND THEN DISSIPATE QUICKLY AFTER
SUNSET. THERE COULD BE AN ISOLATED THUNDERSTORM OR TWO ACROSS
SOUTHERN MISSOURI THIS AFTERNOON...BUT THE BETTER POTENTIAL SHOULD
REMAIN SOUTH AND EAST OF THE AREA. THERE IS SLIGHTLY DRIER AIR
ACROSS THE REGION THAN YESTERDAY SO COVERAGE WILL BE VERY
SPARES WITH MOST AREAS REMAIN DRY...THEREFORE CONFIDENCE IS TOO
LOW TO INCLUDE IN THIS TAF PACKAGE. SOUTHERLY WINDS WILL GUST UP
TO 20KT THIS AFTERNOON AND WILL THEN WEAKEN THIS EVENING INTO THE
OVERNIGHT HOURS. WINDS WILL THEN PICK BACK UP AND BE GUSTY AGAIN
BY LATE SUNDAY MORNING.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...WISE
Hazardous weather outlook, Jun 22, 1:58 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT SAT JUN 22 2013
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
258 PM CDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL
MISSOURI AND THE EASTERN OZARKS THROUGH EARLY THIS EVENING
MAINLY SOUTHEAST OF A LINE FROM CASSVILLE TO VIENNA. THE STORMS
WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 63.
THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT
LIGHTNING...WIND GUSTS TO 50 MPH...AND POSSIBLY SMALL HAIL.
AN ISOLATED SEVERE STORM WITH WIND GUSTS TO 60 MPH WILL BE
POSSIBLE ACROSS THE EASTERN OZARKS.
HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 100
DEGREES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN SUNDAY AFTERNOON
ACROSS SOUTH CENTRAL MISSOURI.
A BETTER CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY AND
FRIDAY.
HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE MIDDLE 90S TO
NEAR 100 DEGREES ON AN AFTERNOON BASIS THROUGH THE MIDDLE OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Event by event
6 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Texas
- When
- June 22, 2:52 PM CST
- Where
- Texas County, 1.1 mi E of Summersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.180, -91.660
The Karr Kare and convenience store in Summersville had customers report several trees down along a highway near the community.
Thunderstorm Wind, Howell
- When
- June 22, 4:14 PM CST
- Where
- Howell County, 1.77 mi NE of Siloam Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.820, -92.060
Howell County 911 relayed to the NWS that there was a downed tree across Highway 14 in western Howell County.
Thunderstorm Wind, Howell
- When
- June 22, 4:29 PM CST
- Where
- Howell County, West Plains
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.730, -91.850
A microburst hit the western side of West Plains. Trees and power lines were down across the parking lot at Crossroads convenience store.
Thunderstorm Wind, Howell
- When
- June 22, 4:29 PM CST
- Where
- Howell County, 1.49 mi SSW of West Plains Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -91.880
A roof was blown off a building.
Thunderstorm Wind, Howell
- When
- June 22, 4:29 PM CST
- Where
- Howell County, 1.77 mi SW of West Plains Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -91.890
Several power lines and large trees were down on the west side of West Plains.
Thunderstorm Wind, Howell
- When
- June 22, 4:29 PM CST
- Where
- Howell County, 0.89 mi SW of West Plains Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.740, -91.880
A large tree was down near Highway CC and Country Club Drive via a report from Twitter.
Flash Flood, Howell
- When
- June 22, 6:00 PM CST to 7:00 PM CST
- Where
- Howell County, West Plains to 0.12 mi N of West Plains
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -91.850
Excessive rainfall over the city of West Plains caused flash flooding of numerous roads. The police chief mentioned that the the drainage system was not able to handle the high rainfall rates.
Hail, Maries
- When
- June 23, 4:22 PM CST
- Where
- Maries County, 4.15 mi N of Vienna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.240, -91.950
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, June 22 to 25, 2013$11 million · 1 in hail · 15 events
- Rip Current in North Carolina, June 22, 20131 death · 1 event
- Flash Flooding and Flood in Iowa, June 22 to 24, 2013$7.3 million · 8 events
- Hail and Damaging Winds in Nebraska, June 22 to 23, 2013$4.3 million · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 22, 2013$569,000 · 2 in hail · 23 events
- Flash Flooding and Hail in North Dakota, June 22, 2013$230,000 · 1.75 in hail · 30 events
- Flash Flooding in Iowa, June 22, 2013$650,000 · 3 events
- Flash Flooding and Hail in Minnesota, June 22 to 23, 2013$390,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 22, 2013$266,000 · 2.75 in hail · 19 events
- Flash Flood and Damaging Wind in Arkansas, June 22, 2013$421,000 · 52 kt wind · 4 events
- Damaging Winds in Ohio, June 22, 2013$103,000 · 61 kt wind · 4 events
- Flooding in Wisconsin, June 22 to 30, 2013$72,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447864, 447866, 447867, 447868, 447869, 447870, 447862, 447871.